Alert archive / Kentucky / Tornado Warnings in 2009

Tornado Warning 28, NWS Jackson, KY

June 10, 2009Laurel County, Pulaski County, Kentucky

NWS Jackson, KY issued this tornado warning at Jun 10, 2009, 4:24 PM EDT for Laurel County, Pulaski County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2009, 4:24 PM EDT (20:24 UTC)
Expired
Jun 10, 2009, 5:00 PM EDT
In force
36 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

Counties Laurel County, KY, Pulaski County, KY

The radar

The Jackson,KY radar (KJKL), 99 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2072 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2072 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KJKL 102024
TORJKL
KYC125-199-102100-
/O.NEW.KJKL.TO.W.0028.090610T2024Z-090610T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
424 PM EDT WED JUN 10 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  EAST CENTRAL PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 500 PM EDT

* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES WEST OF
  BUNCH...OR 14 MILES EAST OF SOMERSET...MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BUNCH...
  HIGHTOP...
  HOLLY BAY REC. AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3711 8412 3705 8411 3697 8423 3707 8438
      3712 8436
TIME...MOT...LOC 2024Z 278DEG 21KT 3708 8435

$$

RAY
2 follow-up statements
000 
WWUS53 KJKL 102041
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
441 PM EDT WED JUN 10 2009

KYC199-102051-
/O.CAN.KJKL.TO.W.0028.000000T0000Z-090610T2100Z/
PULASKI KY-
441 PM EDT WED JUN 10 2009

...THE TORNADO WARNING FOR EAST CENTRAL PULASKI COUNTY IS
CANCELLED...

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3703 8432 3707 8433 3709 8432 3710 8429
      3712 8430 3711 8412 3705 8411 3697 8423
TIME...MOT...LOC 2041Z 278DEG 21KT 3707 8423

$$

KYC125-102100-
/O.CON.KJKL.TO.W.0028.000000T0000Z-090610T2100Z/
LAUREL KY-
441 PM EDT WED JUN 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR WEST
CENTRAL LAUREL COUNTY...

AT 441 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED
NEAR BUNCH...OR 9 MILES SOUTHWEST OF LONDON...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HIGHTOP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3703 8432 3707 8433 3709 8432 3710 8429
      3712 8430 3711 8412 3705 8411 3697 8423
TIME...MOT...LOC 2041Z 278DEG 21KT 3707 8423

$$

DUSTY
000 
WWUS53 KJKL 102056
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
456 PM EDT WED JUN 10 2009

KYC125-102105-
/O.EXP.KJKL.TO.W.0028.000000T0000Z-090610T2100Z/
LAUREL KY-
456 PM EDT WED JUN 10 2009

...THE TORNADO WARNING FOR WEST CENTRAL LAUREL COUNTY WILL EXPIRE AT
500 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS.
HOWEVER...THE STORM REMAINS STRONG ENOUGH TO PRODUCE FREQUENT
LIGHTNING...SMALL HAIL AND GUSTY WINDS TO 45 MPH.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3703 8432 3707 8433 3709 8432 3710 8429
      3712 8430 3711 8412 3705 8411 3697 8423
TIME...MOT...LOC 2055Z 278DEG 21KT 3706 8413

$$

DUSTY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Jun 10, 3:57 PM EDT, 27 minutes earlier.

Area forecast discussion, Jun 10, 3:57 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
357 PM EDT WED JUN 10 2009

.SHORT TERM.../TONIGHT THROUGH THURSDAY/...UPDATED

CONVECTION CONTINUES ACROSS THE CWA...THOUGH THERE HAS BEEN LITTLE
REDEVELOPMENT TO THE WEST UNTIL RECENT DEVELOPMENT OVER EASTERN IL.
WITH THE PASSAGE OF A SHORTWAVE AND LOSS OF DAYTIME HEATING...A
MINIMUM IN COVERAGE OF CONVECTION IS EXPECTED BETWEEN ABOUT 0Z AND
6Z. AFTER 6Z...AN MCS SHOULD DEVELOP WEST OF THE AREA...THOUGH
ADDITIONAL CONVECTION IN THE WARM SECTOR CANNOT BE RULED OUT. PWS
HAVE INCREASED TO AROUND 1.75 INCHES ON AVERAGE AND SOME TRAINING AND
MERGING OF CELLS HAS BEEN OBSERVED AND IS FAVORED DUE TO UPPER LEVEL
STEERING WINDS NEARLY PARALLEL TO THE BOUNDARY OVER THE REGION. IN
ADDITION...STORM MERGERS HAVE ALSO TAKEN PLACE AND LED TO RAINFALL
RATES OF UP TO TWO INCHES PER HOUR. THE LATEST FFG VALUES IN THE 3
TO 6 HOUR RANGE ARE UNDER 3 INCHES...WITH SOME AREAS LESS THAN 2
INCHES IN 3 HOURS. ONE HOUR VALUES ARE ALSO LESS THAN 2 INCHES ARE
REACHABLE IN A FEW LOCATIONS. WITH THIS IN MIND...WENT WITH A FLASH
FLOOD WATCH THROUGH THE EVENING UNTIL 2Z. A THREAT MAY AGAIN EXIST ON
THU FOR HEAVY RAIN...BUT THIS IS ALREADY MENTIONED IN THE HWO.

WITH THE PASSAGE OF THE SHORTWAVE THAT IS HELPING DRIVE THE CURRENT
CONVECTION AND THE LOSS OF DAYTIME HEATING...COVERAGE OF CONVECTION
SHOULD BE AT A MIN IN THE 0Z TO 6Z TIME FRAME AND PLAN TO INCLUDE AN
EVENING TIME PERIOD IN THE ZONES. THE MODELS INDICATE AN MCS WILL
DEVELOP TONIGHT WEST OF THE AREA...WITH THE GFS TAKING THIS
CONVECTION NORTHEAST. THE NAM ALSO TRACKS THE MCS NORTHEAST...BUT IS
FURTHER NORTH AND WEST WITH THE DEVELOPMENT AND TRACK. BOTH MODELS
ALSO HAVE ADDITIONAL CONVECTION IN THE WARM SECTOR TO THE SOUTH
AFFECTING KY DURING THE 6Z TO 12Z TIME RANGE. THERE IS UNCERTAINTY AS
TO IF/WHERE THE CONVECTION WILL DEVELOP...BUT PERSISTENCE OF THE
PREVIOUS FORECAST AND MOS GUIDANCE ARGUES FOR AT LEAST CHANCE POPS IN
THE SOUTHEAST TONIGHT...WITH LIKELY POPS IN THE NORTHWEST AND
POSSIBLY WEST.

THE THE MCS/OR REMNANTS AND WARM SECTOR CONVECTION SHOULD TRAVEL EAST
ACROSS THE AREA ON THU. THIS MAY LEAD TO DEBRIS CLOUDINESS AND
MORNING CONVECTION POSSIBLY LIMITING INSATIABILITY AND CONVECTION.
HOWEVER...THE NAM INDICATES SOME DRYING IN THE MID LEVELS IN THE PM
AND THIS MAY LEAD TO LIMITED...BUT JUST ENOUGH SOLAR ISOLATION FOR
CAPES TO REACH THE MARGINAL TO MODERATE RANGE...OR 1.5 TO 1.75 INCH
RANGE. SHEAR...BOTH SPEED AND DIRECTIONAL WILL ALSO BE BETTER THAN
RECENT DAYS WILL EXIST AND CAPES IN THE MARGINAL TO MODERATE RANGE
1000 TO 2000 J/KG WILL LEAD TO SEVERE WEATHER THREAT. IN ADDITION...PW
WILL REMAIN IN THE 1.5 TO 1.75 INCH RANGE SO HEAVY RAIN IS ALSO A
THREAT. BOTH THREAT ARE ALREADY COVERED IN THE HWO AND SPC HAS PLACED
THE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. AND SHOULD
TRAVEL EAST

.LONG TERM.../THURSDAY NIGHT THROUGH WEDNESDAY/...UPDATED

MODELS SHOW DECENT AGREEMENT WITH LARGER SCALE AND UPPER LEVEL FLOW
PATTERNS...WHILE MODEL DIFFERENCES ARE MOST PRONOUNCED WITH SFC
FEATURES. EXTENDED BEGINS WITH NEAR ZONAL FLOW ACROSS THE REGION.
SHORTWAVE ENERGY DIGS INTO THE GREAT LAKES REGION MIDWAY THROUGH THE
PERIOD OR DY5/DY6...FORMING A BROAD BUT TEMPORARY TROUGH OVER THE
MID AND UPPER OHIO VALLEY. THEREAFTER...STRONG UPPER LEVEL RIDGING
WILL BUILD IN FROM THE WEST AND COMBINE WITH SFC HIGH PRESSURE OVER
EASTERN NOAM...LIKELY PROVIDING AN EXTENDED PERIOD OF DRY...SUMMER
LIKE WEATHER OVER THE AREA JUST BEYOND THE END OF THE FORECAST
PERIOD.

MAIN FEATURE OF INTEREST WILL BE A COLD FRONT THAT CRAWLS ITS WAY
ACROSS THE AREA DYS 3 THROUGH 6...LATE FRIDAY THROUGH MONDAY.
AGAIN...FOCUS OF MODEL DIFFERENCES THROUGH THE PERIOD SURROUND THE
COLD FRONT...AND MORE SPECIFICALLY THE TIMING AND STRENGTH OF ANY
SFC WAVES THAT TRACK ALONG THE FRONT. THESE WAVES KEEP OUR WEATHER
GENERALLY UNSETTLED AND UNDER THE THREAT OF RAIN UNTIL A LAST
WAVE...AND THE BOUNDARY MAKE A FINAL PUSH THROUGH THE AREA LATE
SUNDAY...OR MORE LIKELY MONDAY. THE BOUNDARY RETURNS AS A WARM FRONT
DY7...WEDNESDAY...AND USHERS IN SUMMER LIKE CONDITIONS THEREAFTER.

&&

.AVIATION.../18Z TO 18Z/

SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS ARE MOVING ACROSS THE
REGION AND THIS SHOULD CONTINUE UNTIL EARLY EVENING. ATTM...IT APPEARS
JKL MAY BE AFFECTED BY THUNDER IN THE NEXT 1 TO 2 HOURS AND HENCE THE
TEMPO GROUP. HOWEVER...THE SOUTHWESTERN AREAS NEAR LOZ AND SME ARE
BEGINNING TO DESTABILIZE AGAIN AFTER EARLIER CONVECTION AND COULD BE
AFFECTED THROUGH 22Z OR SO AS WELL. HOWEVER...FOR THOSE LOCATIONS
WENT WITH VCSH AND A CB GROUP DUE TO UNCERTAINTY IN LOCATION AND
TIMING OF ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT THERE.
OUTSIDE OF SHOWERS AND THUNDERSTORMS CONDITIONS WILL AVERAGE
VFR...HOWEVER...VIS AND/OR CIGS WILL FALL TO AT LEAST IFR IN HEAVIER
SHOWERS AND THUNDERSTORMS. SHOWER AND THUNDERSTORM ACTIVITY SHOULD BE
MINIMAL FOR MUCH OF THE NIGHT...HOWEVER...REDEVELOPMENT SHOULD OCCUR
OVER OR CLOSE TO THE AREA 6Z TO 12Z...WITH MOST LOCATIONS EXPERIENCING
SHOWERS AND THUNDERSTORMS 12Z TO 18Z ON THU. AGAIN...TIMING WAS
UNCERTAIN SO COVERED THIS WITH VCTS AND A CB GROUP.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR KYZ044-
050>052-058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...JP
LONG TERM...RAY
AVIATION...JP
Hazardous weather outlook, Jun 10, 11:20 AM EDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1120 AM EDT WED JUN 10 2009

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
1120 AM EDT WED JUN 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE. SOME OF THESE MAY APPROACH SEVERE
LIMITS...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS.
IN ADDITION...LOCALLY HEAVY RAIN IS POSSIBLE WHERE THUNDERSTORMS MOVE
REPEATEDLY OVER THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE FROM THURSDAY THROUGH FRIDAY...AS WELL AS
SATURDAY THROUGH TUESDAY.

SOME OF THE STORMS ON THURSDAY MAY APPROACH SEVERE LIMITS...WITH
DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. IN ADDITION...
LOCALLY HEAVY RAIN IS POSSIBLE WHERE THUNDERSTORMS MOVE REPEATEDLY
OVER THE SAME LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...DAMAGING WINDS...OR
HEAVY RAINFALL TODAY THROUGH THURSDAY.

GEOGERIAN/JP

In the hours before

Special weather statement, Jun 10, 3:13 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
313 PM EDT WED JUN 10 2009

KYZ110-119-120-101945-
MARTIN-FLOYD-PIKE-
313 PM EDT WED JUN 10 2009

...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN MARTIN AND EXTREME
EAST CENTRAL FLOYD AND NORTHERN PIKE COUNTIES THROUGH 345 PM EDT
WEDNESDAY AFTERNOON...

AT 313 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PISO...MOVING
EAST AT 25 MPH.

THIS STORM WILL BE NEAR HEISEY AROUND 320 PM EDT...SIDNEY AROUND 325
PM EDT...CANADA AROUND 330 PM EDT...FOREST HILLS AROUND 335 PM EDT...
BELFRY AROUND 340 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

DUSTY
Special weather statement, Jun 10, 3:19 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
319 PM EDT WED JUN 10 2009

KYZ068-069-079-080-102030-
ROCKCASTLE-PULASKI-LAUREL-JACKSON-
319 PM EDT WED JUN 10 2009

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT SOUTHWESTERN JACKSON
AND ROCKCASTLE AND NORTHERN PULASKI AND LAUREL COUNTIES THROUGH 430
PM EDT WEDNESDAY AFTERNOON...

AT 313 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS MOVING THROUGH
LINCOLN...CASEY AND GARRARD COUNTIES IN CENTRAL KENTUCKY...MOVING
SOUTHEAST AT 30 MPH.

THIS STORM WILL BE NEAR THE SCIENCE HILL AND MOUNT VERNON AREAS
AROUND 335 PM EDT...THE BILLOWS AND LIVINGSTON AREAS BY AROUND 350
PM EDT...AND THE LONDON AND MOUNT VICTORY AREAS BY AROUND 415 PM EDT.

RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

RAY
Special weather statement, Jun 10, 3:26 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
326 PM EDT WED JUN 10 2009

KYZ080-084>088-102000-
LAUREL-WHITLEY-MCCREARY-KNOX-HARLAN-BELL-
326 PM EDT WED JUN 10 2009

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT SOUTHERN LAUREL AND KNOX
AND EXTREME SOUTHWESTERN HARLAN AND WHITLEY AND EASTERN MCCREARY AND
BELL COUNTIES THROUGH 400 PM EDT WEDNESDAY AFTERNOON...

AT 326 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED NEAR CUMBERLAND FALLS S.P....MOVING EAST AT 25 MPH.

THIS STORM WILL BE NEAR YOUNGS CREEK AROUND 335 PM EDT...DEERING
AROUND 340 PM EDT...WALDEN AROUND 345 PM EDT...FABER AROUND 350 PM
EDT...ROCKHOLDS AROUND 355 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

DUSTY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 2:17 PM EDTAreal Flood AdvisoryJKLElliott, Johnson, Magoffin, Martin, Menifee, Morgan and 1 more3 hr
Jun 10, 2:50 PM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more5 hr
Jun 10, 4:08 PM EDTSevere Thunderstorm WarningJKLJackson, Laurel, Pulaski, Rockcastle52 min
Jun 10, 4:15 PM EDTAreal Flood AdvisoryJKLClay, Jackson, Knox, Laurel, McCreary, Pulaski and 2 more3 hr
Jun 10, 4:37 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, Whitley26 min

Nearby

Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.